• Wilke's Avatar

    Wilke wrote on FreeBird's wall

    I have worked with Hospice in Madison WI and now in Stockton IL. It is a great organization I highly recomment it to anyone. I agree with your father that quality is more important than quantity. I just have to convince my children of that. I was diagnosed with Pancreatic Cancer in Nov. No one in my family has ever had cancer. So this news is tough. I am just starting chemo on Friday. Glad to hear that your Dad didn't have a lot of side effects. I wish him the very best. God Bless

    1 Comment
    • FreeBird's Avatar
      FreeBird

      Thank you. They have been great so far. Wow, you have been through a lot also. Best of luck to you. So you are starting out with chemotherapy gemcitabine (Gemzar). Dad certainly has had experience with that. That's the first line of chemotherapy he had for stage 4. Once a week, three weeks on, one week off. That has been the standard of care since the late 90's, especially for people they don't think can tolerate the other really brutal chemicals. I have done quite a bit of reading on it, although I haven't focused on stage 2 that you have. He had some problems from his liver biopsy, so it's hard to tell just how much of his other symptoms came from the chemo. There was no hair loss with the gemcitabine. It did drop his blood counts down, which they will test for you each week before they start chemo. Red blood cells, white blood cells, platelets. As far as the way he felt, it was worst on the 3rd day following chemo. He had a rash and some swelling in his lower legs. What they do when your platelets drop too low, is they just stop the chemo, and start back up later when the platelets rise back up. He went through three weeks of chemo, then had a hospitalization for his other problem. Then he had two weeks of chemo and had to stop. Then he went through two more weeks, and had to stop. Then the gemcitabine finally failed to keep working, and his tumor grew. So, he had seven infusions. The time in the chemo room lasted about an hour, which is getting off easy compared to some people who are there all day. The other drugs they gave him during chemo were Aloxi, and Decadron. Aloxi helps with nausea, and decadron is a steroid. If you have any problems during your chemo, or when you're at home, tell them right away, because there are things they can give you to deal with the symptoms. Dad had compazine at home to help with nausea. If they don't give that to you, I would ask for it just to have something like that at home. If I can point you to any information, feel free to ask. I have a pile of literature.

      over 4 years ago
  • Wilke's Avatar

    Wilke started following

    User: Rose67

  • Wilke's Avatar

    Wilke started following

    User: visitacion

  • Wilke's Avatar

    Wilke started following

    User: laurie2025

  • Wilke's Avatar

    Wilke started following

    User: Peggers

  • Wilke's Avatar

    Wilke started following

    User: Tplss96